Alert archive / Arkansas / Tornado Warnings in 2008
Tornado Warning 48, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at May 10, 2008, 8:56 PM CDT for Hempstead County, Nevada County, Arkansas. It was in force for 49 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2008, 8:56 PM CDT (01:56 UTC)
- Expired
- May 10, 2008, 9:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Hempstead County, AR, Nevada County, AR
The radar
The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 9:25 PM CDT | TSTM WND DMG | 4 S Prescott, AR | SEVERAL LARGE TREES WERE BLOWN DOWN ON THE EDGE OF A WOODED AREA ADJACENT TO A WOODED AREA. |
| May 10, 9:25 PM CDT | TSTM WND DMG | 5 Sse Prescott, AR | A FALLEN PINE TREE CAUSED SUBSTANTIAL ROOF DAMAGE TO A HOUSE. SEVERAL TREES BEHIND THE HOME...ON THE EDGE OF A WOODED AREA...WERE EITHER UPROOTED OR SNAPPED. |
| May 10, 9:30 PM CDT | TORNADO | 2 Wsw Rosston, AR | AN EF-1 TORNADO TOUCHED DOWN IN A HEAVILY WOODED AREA ALONG CR-36...ABOUT 2 MILES WSW OF ROSSTON. THE TORNADO THEN MOVED ESE THROUGH A MAINLY WOODED AREA BEFORE LIFTING APPROXIMATELY 1 MILE S OF ROSSTON...JUST E OF US-371. OVER THE PATH...SEVERAL OAK AND PINE |
| May 10, 9:35 PM CDT | TSTM WND DMG | 10 Se Prescott, AR | TREES DOWNED. ONE TREE ON A HOME IN LANEBURG...SOUTHEAST OF PRESCOTT. NO INJURIES REPORTED |
| May 10, 9:40 PM CDT | TSTM WND DMG | 4 S Rosston, AR | TREE ON HOUSE SOUTH OF ROSSTON ON US HWY 371. |
| May 10, 9:45 PM CDT | TSTM WND DMG | 3 N Willisville, AR | TREES AND POWER LINES DOWNED ALONG US HWY 371. |
| May 10, 9:50 PM CDT | TSTM WND DMG | 6 Ne Willisville, AR | TREES AND POWER LINES DOWNED ALONG HWY 76 NEAR WATERLOO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 6:51 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2721 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 3.5
- Supercell composite
- 13.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSHV 110156 TORSHV ARC057-099-110245- /O.NEW.KSHV.TO.W.0048.080511T0156Z-080511T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 856 PM CDT SAT MAY 10 2008 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... NORTHERN HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS... THIS INCLUDES THE CITY OF HOPE... CENTRAL NEVADA COUNTY IN SOUTHWEST ARKANSAS... * UNTIL 945 PM CDT * AT 856 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR WASHINGTON...OR ABOUT 10 MILES NORTHWEST OF HOPE...MOVING EAST AT 40 MPH. * THE TORNADO WILL BE NEAR... HOPE BY 905 PM CDT... PERRYTOWN BY 910 PM CDT... EMMET BY 915 PM CDT... ROSSTON AND 7 MILES NORTH OF WILLISVILLE BY 935 PM CDT... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR SOUTHWESTERN ARKANSAS. LAT...LON 3370 9313 3348 9325 3376 9383 3386 9375 TIME...MOT...LOC 0156Z 290DEG 35KT 3374 9368 $$ 15
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 10, 3:27 PM CDT, 5 hours 29 minutes earlier.
Area forecast discussion, May 10, 3:27 PM CDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 327 PM CDT SAT MAY 10 2008 .DISCUSSION... QUIET DAY SO FAR ACROSS THE CWA. CLOUD COVER HAS HELD TEMPS DOWN BELOW THE LEVEL NEEDED TO BREAK THE LOW LEVEL CAP. HOWEVER...AS A COLD FRONT AND ASSOCIATED UPPER TROUGH OVER WESTERN OKLAHOMA AND TEXAS PANHANDLE MOVES A LITTLE CLOSER...THE CAP SHOULD BEGIN TO ERODE. WILL BET ON A LINE FORMING AND BECOMING FAIRLY SOLID AS IT REACHES SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA THIS EVENING. WILL CONTINUE WITH LIKELY POPS IN THESE AREAS...WHICH IS MUCH HIGHER THAN MOS. SEVERE RISK STILL HIGH...SO CARRYING MENTION OF SEVERE ALL OF THE CWA FOR THE EVENING HOURS AND IN THE EASTERN ZONES AFTER MIDNIGHT. BY DAYBREAK...MOST OF THE CONVECTION SHOULD BE EAST OF THE CWA. WEATHER ON MOTHERS DAY WILL BE PLEASANT AREA WIDE WITH HIGHS IN THE 70S MOST LOCATIONS AS A WEAK RIDGE BUILDS OVER THE CENTRAL U.S. RIDGE WILL MOVE TO THE MISSISSIPPI VALLEY AND AMPLIFY EARLY ON TUESDAY...ALLOWING A TROUGH TO DIG DEEP INTO THE WESTERN U.S. THIS WILL BE THE NEXT WEATHER SYSTEM TO EFFECT THE FORECAST AREA...BEGINNING WITH A CHANCE OF RAIN BY TUESDAY. RAIN CHANCES WILL INCREASE INTO WEDNESDAY AS THE LOW DIGS INTO WEST TEXAS. THIS SYSTEM COULD BE BE A HEAVY RAIN PRODUCER FOR THE REGION...AS WELL AS BRINGING A POTENTIAL FOR SEVERE WEATHER. GFS IS SLOW KICKING THE SYSTEM OUT OF THE CENTRAL U.S. SO SOME UNCERTAINTY AS TO THE ENDING OF THE EVENT. PRECIP COULD HANG IN UNTIL LATE FRIDAY. CLOUDS...RAIN AND PERSISTENT NORTH WINDS WILL RESULT IN SLIGHTLY BELOW NORMAL TEMPS FOR MUCH OF THE UPCOMING WEEK. && .AVIATION... HIGH BASED MVFR CIGS STILL HOLDING ON ACROSS MUCH OF E TX THIS AFTERNOON...ALTHOUGH BELIEVE THAT CIGS SHOULD CONTINUE TO SLOWLY IMPROVE TO VFR BY 21-24Z. WARM FRONT HAS WORKED N INTO THE NRN SECTIONS OF SW AR AS WELL...WHICH WILL BECOME THE FOCUS FOR SCT STRONG/SVR CONVECTION LATE THIS AFTERNOON/EVENING AS UPPER TROUGH ENTERS THE SRN PLAINS. WHILE BKN VFR CIGS WILL PERSIST ACROSS E TX/NW LA/SW AR DURING THE EVENING...SCT CIGS WILL BECOME MORE BKN ACROSS SCNTRL AR/NCNTRL LA...ESPECIALLY AS SCT CONVECTION BEGINS TO DEVELOP ACROSS E TX THIS EVENING. MAY SEE A THIN BKN LINE OF CONVECTION DEVELOP LATER THIS EVENING ALONG THE ATTENDANT COLD FRONT ACROSS SW AR/ERN TX/N LA...BEFORE MUCH DRIER AIR BEGINS TO FILTER S BEHIND THE FRONT OVERNIGHT. MAY ALSO SEE BRIEF LOW MVFR CIGS ACROSS DEEP E TX PRIOR TO THE FROPA...BEFORE FRONT IS ABLE TO SCOUR THE LOW LEVEL MOISTURE OUT. NW WINDS WILL INCREASE TO 10-15 KTS BEHIND THE FRONT...WITH GUSTS TO 20-25KTS POSSIBLE SUNDAY AFTERNOON AS STRONGER WINDS ARE ABLE TO MIX DOWN WITH HEATING. OTHERWISE...THE REMAINDER OF THE TAF PERIOD WILL REMAIN VFR...WITH ONLY SOME THIN CIRRUS OVERSPREADING E TX/LA SUNDAY/SUNDAY NIGHT. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 61 77 52 84 / 70 10 0 0 MLU 60 76 50 80 / 60 10 0 0 DEQ 51 75 43 80 / 50 10 0 0 TXK 58 72 46 80 / 50 10 0 0 ELD 61 76 43 82 / 70 10 0 0 TYR 59 77 52 83 / 50 0 0 0 GGG 60 78 48 83 / 50 0 0 0 LFK 67 80 51 84 / 40 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/15
Hazardous weather outlook, May 10, 12:00 PM CDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SAT MAY 10 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-111100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT SAT MAY 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT...ACCOMPANIED BY A DRY LINE...WILL MOVE INTO SOUTHERN OKLAHOMA AND NORTH TEXAS THIS AFTERNOON. WITH A WARM... MOIST AND UNSTABLE AIRMASS IN PLACE AHEAD OF THIS SYSTEM...AND THE ADDITIONAL SUPPORT OF A VIGOROUS UPPER LEVEL TROUGH...THUNDERSTORMS ARE EXPECTED TO DEVELOP. THERE IS A MODERATE RISK THAT STORMS WILL BECOME SEVERE ACROSS THE FOUR STATE REGION...PRODUCING LARGE HAIL... DAMAGING WINDS...AND ISOLATED TORNADOES. THE SEVERE WEATHER THREAT IS EXPECTED TO CONTINUE THROUGHOUT THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SEVERE THUNDERSTORMS WILL BE POSSIBLE NEAR THE MIDDLE OF NEXT WEEK AS A COLD FRONT MOVES THROUGH THE FOUR STATE REGION. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION WILL BE NEEDED TODAY AND OVERNIGHT.
In the hours before
Local storm report, May 10, 8:13 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
813 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL HORATIO 33.94N 94.36W
05/10/2008 E1.00 INCH SEVIER AR STORM CHASER
&&
MBERRYLocal storm report, May 10, 8:26 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
826 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 1 S PICKENS 34.39N 95.03W
05/10/2008 MCCURTAIN OK PUBLIC
TREE DOWN JUST SOUTH OF TOWN.
&&
MBERRYLocal storm report, May 10, 8:28 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
828 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 1 S PICKENS 34.39N 95.03W
05/10/2008 E0.88 INCH MCCURTAIN OK PUBLIC
NICKEL SIZED HAIL JUST SOUTH OF TOWN.
&&
MBERRYLocal storm report, May 10, 8:34 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
834 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM FUNNEL CLOUD WINTHROP 33.83N 94.35W
05/10/2008 LITTLE RIVER AR LAW ENFORCEMENT
&&
MBERRYLocal storm report, May 10, 8:46 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
846 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL BEN LOMOND 33.83N 94.11W
05/10/2008 E2.50 INCH SEVIER AR LAW ENFORCEMENT
HAIL FELL ALONG HWY 27 JUST WEST OF THE HOWARD COUNTY
LINE.
&&
MBERRYLocal storm report, May 10, 8:55 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
855 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL WILTON 33.74N 94.15W
05/10/2008 E1.75 INCH LITTLE RIVER AR LAW ENFORCEMENT
&&
MBERRYThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:46 PM CDT | Tornado Warning | SHV | Little River, Sevier | 59 min |
| May 10, 8:37 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Nevada | 53 min |
| May 10, 8:46 PM CDT | Tornado Warning | SHV | Hempstead, Howard, Little River, Miller, Sevier | 44 min |
| May 10, 8:50 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 40 min |
| May 10, 9:25 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Miller, Sevier | 46 min |
| May 10, 9:30 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Nevada | 60 min |
| May 10, 9:52 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette, Miller, Union | 53 min |
| May 10, 9:55 PM CDT | Tornado Warning | SHV | Columbia, Hempstead, Lafayette, Nevada | 35 min |
| May 10, 10:00 PM CDT | Severe Thunderstorm Warning | SHV | Union | 60 min |
| May 10, 10:57 PM CDT | Severe Thunderstorm Warning | SHV | Union | 63 min |
Nearby
Tornado Warnings in Arkansas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.